Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

Have tinea cruris, itchy rashes, aggravates in winter, have athlete's foot, rough and black skin

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 304 Questions
I have this tinea cruris. (fungal infection). I was dormant in 2004 and 2005, there were slight appearances of rashes. Later in October 2009, it started aggravating. More itching, etc. I took some ayurvedic medicine but could not find relief. So i left it as it is. Later in 2010 as well as now in 2011 (especially in winter seasons it aggravates though in other seasons it is not so much. In between in 2010 i had applied anti-fungal cream (canestan) which though healed for the time being the infection, but unfortunately left a permanent black XXXXXXX on the groin area.

This apart all the while from 2010 i had athlete's foot too. which aggravated in June-September 2011. I applied some ayurvedic cream in october 2011 and not it is under control though the skin is rough, black and rashes type etc. Overall infection is still there on both left foot as well as groin area (both sides). Please advice. I a afraid of the black XXXXXXX on my groin. For this reason, I am postponing my marriage. It looks very bad.
Posted Tue, 22 May 2012 in Skin Rash
Answered by Dr. Rohit Batra 15 hours later

Thanks for your query.

Tinea or for that matter any fungal infection is a chronic infection and people who suffer from any of these infection have a tendency to get infected again and again if not cured completely.
Athletes’ foot is again a very chronic condition.

If any of the nails get infected then the treatment period becomes lengthy (approximately a year as the treatment has to be carried on till whole nail gets back to normal.

In normal circumstances we prescribe terbinafine for a couple of days for two weeks to treat tinea.

In resistant cases other drugs like griseofulvin or itraconazole can be taken under doctor’s supervision.

Black marks after an infection has subsided, corresponds to post inflammatory hyper pigmentation and is a normal phenomenon.

It takes long to go and you can apply any moisturising cream for a better result.

In case you are obese a condition named as acanthosis nigricans which presents as black discoloration in groins can be present which only clears with weight reduction.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor